Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2013, 5:07 PM CDT for Medina County, Uvalde County, Texas. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2013, 5:07 PM CDT (22:07 UTC)
- Expired
- Mar 31, 2013, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Medina County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:30 PM CDT | HAIL 1 | 3 Se Knippa, TX | COVERING THE ROAD KNOCKED WINDOWS OUT OF HOUSE |
| Mar 31, 5:30 PM CDT | HAIL 1.75 | 7 W Sabinal, TX | QUARTER TO GOLFBALL SIZE HAIL BROKE VEHICLE AND HOUSE WINDOWS |
| Mar 31, 5:30 PM CDT | HAIL 2.5 | 2 S Knippa, TX | TENNIS BALL SIZE HAIL. |
| Mar 31, 5:41 PM CDT | HAIL 0.88 | Sabinal, TX | DIME TO NICKLE SIZE HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:17 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
293 WUUS54 KEWX 312207 SVREWX TXC325-463-312300- /O.NEW.KEWX.SV.W.0039.130331T2207Z-130331T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 PM CDT SUN MAR 31 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MEDINA COUNTY... EASTERN UVALDE COUNTY... * UNTIL 600 PM CDT. * AT 504 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UTOPIA TO 15 MILES NORTH OF UVALDE...AND MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE KNIPPA...SABINAL...HONDO AND D'HANIS. THESE STORMS WILL MOVE SOUTHEAST TOWARD HIGHWAY 90 BETWEEN SABINAL AND UVALDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2962 9951 2935 9906 2909 9972 2948 9986 TIME...MOT...LOC 2206Z 323DEG 18KT 2952 9951 2941 9971 $$
3 follow-up statements
696
WWUS54 KEWX 312226
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT SUN MAR 31 2013
TXC325-463-312300-
/O.CON.KEWX.SV.W.0039.000000T0000Z-130331T2300Z/
MEDINA TX-UVALDE TX-
526 PM CDT SUN MAR 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN UVALDE AND WEST CENTRAL MEDINA COUNTIES...
AT 523 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNIPPA...OR
13 MILES NORTHEAST OF UVALDE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE SABINAL...D'HANIS AND
HONDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2933 9975 2955 9951 2935 9907 2935 9906
2909 9972
TIME...MOT...LOC 2226Z 340DEG 19KT 2931 9961
$$528
WWUS54 KEWX 312248
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 PM CDT SUN MAR 31 2013
TXC325-463-312300-
/O.CON.KEWX.SV.W.0039.000000T0000Z-130331T2300Z/
MEDINA TX-UVALDE TX-
548 PM CDT SUN MAR 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN UVALDE AND WEST CENTRAL MEDINA COUNTIES...
AT 543 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF
SABINAL...OR 20 MILES SOUTHWEST OF HONDO...MOVING SOUTHEAST AT 30
MPH. THIS STORM IS CROSSING HIGHWAY 187 ABOUT 7 MILES SOUTH OF
SABINAL. DIME TO NICKEL SIZE HAIL WAS REPORTED IN SABINAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2933 9975 2955 9951 2935 9907 2935 9906
2909 9972
TIME...MOT...LOC 2247Z 319DEG 28KT 2919 9942
$$804
WWUS54 KEWX 312258
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT SUN MAR 31 2013
TXC325-463-312308-
/O.EXP.KEWX.SV.W.0039.000000T0000Z-130331T2300Z/
MEDINA TX-UVALDE TX-
558 PM CDT SUN MAR 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UVALDE AND WEST
CENTRAL MEDINA COUNTIES WILL EXPIRE AT 600 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNING AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2933 9975 2955 9951 2935 9907 2935 9906
2909 9972
TIME...MOT...LOC 2258Z 319DEG 28KT 2912 9936
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:13 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 31, 3:13 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 PM CDT SUN MAR 31 2013 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... THE INTERACTION OF A FRONTAL BOUNDARY AT THE SURFACE...WEAK UPPER SHORT-WAVE TROUGH...AND A WARM/MOIST AIRMASS IN THE BOUNDARY LAYER HAS ENABLED CONVECTION TO DEVELOP ACROSS THE HILL COUNTRY AND NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING HOURS...WITH ADDITIONAL DEVELOPMENT EXPECTED PARTICULARLY ALONG OUTFLOW BOUNDARIES. CAPE VALUES APPROACHING 2500-3000 J/KG AHEAD OF THE FRONT AND MID-LEVEL WNW- RLY FLOW OF ABOUT 40 KTS CONTINUE TO SUGGEST THE POTENTIAL FOR ANY OF THE THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. CONVECTIVE ACTIVITY WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE FRONTAL BOUNDARY WILL LIFT NORTHWARD OVERNIGHT AS A WARM FRONT. THE QUICK RETURN OF WARM AIR ADVECTION WILL YIELD ANOTHER MILD AND MUGGY MORNING. PATCHY FOG IS POSSIBLE IN THE EARLY MORNING HOURS MAINLY ACROSS EASTERN PORTIONS OF THE REGION. WEAK RIDGING WILL BUILD INTO THE REGION DURING THE DAY ENABLING SKIES TO CLEAR AND TEMPERATURES TO WARM INTO THE MID-80S ACROSS MUCH OF THE REGION AND INTO THE LOW 90S ALONG THE RIO GRANDE. AN UPPER LEVEL LOW ACROSS NRN CA/NRN NV WILL DRIFT SOUTHEASTWARD AND ENHANCE LOW-LEVEL MOISTURE ADVECTION ACROSS SOUTHERN TEXAS. THE INCREASING MOISTURE AND APPROACH OF THE UPPER LOW WILL LEAD TO CHANCES FOR RAIN BEGINNING TO INCREASE FROM THE NORTHWEST MONDAY NIGHT. && .LONG TERM (TUESDAY THROUGH SUNDAY)... CHANCES FOR RAIN WILL INCREASE ON TUESDAY AS THE UPPER LOW CONTINUES TO PUSH SOUTHEASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE REGION TUESDAY NIGHT AND LINGER INTO WEDNESDAY AS THE LOW MOVES INTO THE TX/OK PANHANDLES. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DECREASE FROM THE WEST WEDNESDAY AFTERNOON AS DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF A COLD FRONT. GIVEN THE DEEP MOISTURE IN THE BOUNDARY LAYER AND THE PROLONGED PERIOD OF GOOD CHANCES FOR RAIN...RAINFALL TOTALS FOR LATE MONDAY NIGHT THROUGH WEDNESDAY WILL AVERAGE NEAR ONE HALF OF AN INCH ALONG THE RIO GRANDE...1-1.5" ACROSS CENTRAL PORTIONS OF THE REGION...AND APPROACHING 2 INCHES ACROSS EASTERN PARTS OF THE CWA. MOST AREAS WILL WELCOME THE MUCH-NEEDED RAIN...BUT THERE IS THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO PRODUCE HEAVY DOWNPOURS...WHICH MAY CAUSE MINOR PROBLEMS ESPECIALLY ACROSS URBANIZED AREAS. TEMPERATURES ON TUESDAY AND WEDNESDAY WILL BE INFLUENCED BY RAIN- COOLING EFFECTS...BUT OTHERWISE ANTICIPATE HIGHS TO BE NEAR 80 ON TUESDAY AND IN THE UPPER 60S TO LOW 70S ON WEDNESDAY. NORTHERLY WINDS AND COLD AIR ADVECTION IN THE WAKE OF THE FROPA ON WEDNESDAY WILL RESULT IN LOWS IN THE MID 40S TO LOW 50S THURSDAY MORNING. CONTINUING WEAK CAA AND HIGH PRESSURE BUILDING INTO THE REGION WILL KEEP HIGHS ON THURSDAY IN THE UPPER 60S ACROSS NERN PORTIONS OF THE CWA TO THE MID/UPPER 70S ALONG THE RIO GRANDE. A WARMING TREND IS EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD AS ONSHORE FLOW RETURNS TO THE BOUNDARY LAYER AND WESTERLY FLOW PREVAILS ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 86 64 80 60 / 30 10 30 50 80 AUSTIN BERGSTROM INTL AIRPORT 60 85 63 79 59 / 40 - 30 50 80 NEW BRAUNFELS MUNI AIRPORT 62 86 64 80 59 / 40 - 30 50 80 BURNET MUNI AIRPORT 60 83 62 77 57 / 20 10 30 50 80 DEL RIO INTL AIRPORT 66 90 67 84 61 / 10 10 30 60 60 GEORGETOWN MUNI AIRPORT 61 82 63 77 57 / 30 10 30 50 80 HONDO MUNI AIRPORT 65 88 64 83 59 / 20 10 30 60 70 SAN MARCOS MUNI AIRPORT 61 85 64 79 60 / 40 - 30 50 80 LA GRANGE - FAYETTE REGIONAL 62 84 63 80 61 / 40 - 20 50 80 SAN ANTONIO INTL AIRPORT 64 85 65 80 61 / 30 - 30 50 80 STINSON MUNI AIRPORT 64 86 63 81 61 / 30 - 30 50 80 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...25 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 31, 4:10 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 PM CDT SUN MAR 31 2013 TXZ171>173-183>194-202>209-217>225-228-011200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 410 PM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS THROUGH THIS EVENING. A WEAK COLD FRONT STALLING ACROSS THE REGION WILL PROVIDE SUPPORT FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP LATE THIS AFTERNOON AND INTO THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY WEATHER THREATS. THE STRONGEST STORM ACTIVITY IS EXPECTED BEFORE 10 PM CDT. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ON TUESDAY INTO WEDNESDAY...A FEW STRONG THUNDERSTORMS AND LOCALLY HEAVY DOWNPOURS UP TO 2 INCHES ARE POSSIBLE WHEN AN UPPER LEVEL DISTURBANCE INTERACTS WITH A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Mar 31, 4:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 E LEAKEY 29.72N 99.67W
03/31/2013 E1.00 INCH REAL TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300171
JPBSpecial weather statement, Mar 31, 4:55 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 455 PM CDT SUN MAR 31 2013 TXZ203-204-312230- MEDINA-UVALDE- 455 PM CDT SUN MAR 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE AND WESTERN MEDINA COUNTIES UNTIL 530 PM CDT... AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR UTOPIA...OR 12 MILES SOUTH OF VANDERPOOL... MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL MOVE SOUTHEAST ALONG FM 187 TOWARD SABINAL. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2944 9935 2932 9956 2956 9969 2962 9951 TIME...MOT...LOC 2154Z 330DEG 19KT 2954 9956
Special weather statement, Mar 31, 4:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 PM CDT SUN MAR 31 2013 TXZ203-312230- UVALDE- 457 PM CDT SUN MAR 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UVALDE COUNTY UNTIL 530 PM CDT... AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CONCAN...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL MOVE SOUTHEAST ALONG HIGHWAYS 127 AND 1049 TOWARD KNIPPA. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2930 9950 2919 9972 2951 9990 2960 9973 TIME...MOT...LOC 2156Z 330DEG 30KT 2946 9975
Special weather statement, Mar 31, 4:59 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 459 PM CDT SUN MAR 31 2013 TXZ184-202-312230- EDWARDS-KINNEY- 459 PM CDT SUN MAR 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND SOUTHERN EDWARDS COUNTIES UNTIL 530 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF CARTA VALLEY...OR 25 MILES NORTH OF BRACKETTVILLE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL MOVE SOUTHEAST ALONG FM 674 TOWARD KICKAPOO CAVERNS STATE PARK. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2956 10013 2937 10036 2969 10054 2980 10038 TIME...MOT...LOC 2159Z 320DEG 23KT 2966 10041
Local storm report, Mar 31, 5:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 N BOERNE 29.82N 98.74W
03/31/2013 E0.50 INCH KENDALL TX TRAINED SPOTTER
VERY HEAVY RAINFALL WITH PEA TO HALF INCH HAIL
&&
EVENT NUMBER EWX1300172
JPBSpecial weather statement, Mar 31, 5:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 PM CDT SUN MAR 31 2013 TXZ189-206-312230- COMAL-KENDALL- 502 PM CDT SUN MAR 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN COMAL AND SOUTHEASTERN KENDALL COUNTIES UNTIL 530 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BOERNE...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL MOVE EAST ALONG HIGHWAY 46 AWAY FROM BOERNE. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BERGHEIM... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2991 9851 2976 9854 2978 9879 2990 9874 TIME...MOT...LOC 2202Z 286DEG 18KT 2983 9867
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:32 PM CDT | Special Weather Statement | EWX | Burnet | 28 min |
| Mar 31, 1:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis | 37 min |
| Mar 31, 1:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Mar 31, 2:08 PM CDT | Special Weather Statement | EWX | Lee | 22 min |
| Mar 31, 2:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 43 min |
| Mar 31, 2:26 PM CDT | Special Weather Statement | EWX | Lee | 19 min |
| Mar 31, 2:52 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 38 min |
| Mar 31, 3:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 45 min |
| Mar 31, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 47 min |
| Mar 31, 3:40 PM CDT | Special Weather Statement | EWX | Real | 50 min |
| Mar 31, 4:00 PM CDT | Special Weather Statement | EWX | Real | 30 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | EWX | Real | 24 min |
| Mar 31, 4:23 PM CDT | Special Weather Statement | EWX | Real | 37 min |
| Mar 31, 4:26 PM CDT | Special Weather Statement | EWX | Edwards | 34 min |
| Mar 31, 4:30 PM CDT | Special Weather Statement | EWX | Real | 30 min |
| Mar 31, 4:55 PM CDT | Special Weather Statement | EWX | Uvalde | 35 min |
| Mar 31, 4:57 PM CDT | Special Weather Statement | EWX | Uvalde | 33 min |
| Mar 31, 4:59 PM CDT | Special Weather Statement | EWX | Kinney | 31 min |
| Mar 31, 5:02 PM CDT | Special Weather Statement | EWX | Kendall | 28 min |
| Mar 31, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 64 min |
| Mar 31, 5:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 57 min |
| Mar 31, 5:34 PM CDT | Special Weather Statement | EWX | Bexar | 41 min |
| Mar 31, 5:38 PM CDT | Special Weather Statement | EWX | Bexar | 22 min |
| Mar 31, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 35 min |
| Mar 31, 6:00 PM CDT | Special Weather Statement | EWX | DeWitt | 30 min |
| Mar 31, 6:08 PM CDT | Tornado Warning | EWX | Frio | 37 min |
| Mar 31, 6:15 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Zavala | 60 min |
| Mar 31, 6:23 PM CDT | Special Weather Statement | EWX | Lavaca | 52 min |
| Mar 31, 6:32 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| Mar 31, 6:34 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Mar 31, 6:39 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 36 min |
| Mar 31, 6:55 PM CDT | Special Weather Statement | EWX | Lavaca | 50 min |
| Mar 31, 6:55 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.